Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 3, NWS Duluth, MN
NWS Duluth, MN issued this frost advisory at May 31, 2012, 1:07 AM CDT for 6 counties in Wisconsin; 6 counties in Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2012, 1:07 AM CDT (06:07 UTC)
- Expired
- May 31, 2012, 7:38 AM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 41 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS73 KDLH 310607 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 107 AM CDT THU MAY 31 2012 ...TEMPERATURES IN THE LOW 30S AROUND DAY BREAK... MNZ010>012-018>021-026-037-WIZ001>004-008-009-311400- /O.NEW.KDLH.FR.Y.0003.120531T0607Z-120531T1400Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-ASHLAND-IRON-SAWYER- PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET...SUPERIOR...WASHBURN...ASHLAND...HURLEY... HAYWARD...PHILLIPS 107 AM CDT THU MAY 31 2012 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * LOCATION...MUCH OF NORTHEAST MINNESOTA AND NORTHERN WISCONSIN. * TEMPERATURE...LOW TO MIDDLE 30S THROUGH DAY BREAK. A FEW FAVORED LOCATIONS WILL FALL INTO THE UPPER 20S. * IMPACTS...THE FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GRANING
1 follow-up statement
253 WWUS73 KDLH 311238 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 738 AM CDT THU MAY 31 2012 MNZ010>012-018>021-026-037-WIZ001>004-008-009-311345- /O.CAN.KDLH.FR.Y.0003.000000T0000Z-120531T1400Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-ASHLAND-IRON-SAWYER- PRICE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS... DULUTH...CLOQUET...SUPERIOR...WASHBURN...ASHLAND...HURLEY... HAYWARD...PHILLIPS 738 AM CDT THU MAY 31 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST ADVISORY. $$ GRANING
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at May 31, 1:04 AM CDT, 3 minutes earlier.
Area forecast discussion, May 31, 1:04 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
104 AM CDT THU MAY 31 2012
.UPDATE...
LIGHT WINDS AND CLEAR SKIES/HIGH CLOUDS HAVE ALLOWED FOR STRONG
RADIATIONAL COOLING...MAINLY OVER THE NORTHERN PORTION OF THE DLH
CWA. AT 100 AM...READINGS ACROSS THE IRON RANGE/BORDERLAND IN NRN MN...AS
WELL AS ALONG THE GEOGIC RANGE IN NRN WISCONSIN...HAD FALLEN INTO
THE MIDDLE 30S. THE COOL SPOT AT THIS HOUR WAS SILVER BAY COMING
IN AT 28 DEGREES. ALTHOUGH ITS LATE...HAVE ISSUED A FROST ADVISORY
FOR THE REMAINDER OF THE NIGHT SINCE A FEW LOCATIONS ARE AT OR
BELOW FREEZING.
&&
.PREV DISCUSSION... /ISSUED 1224 AM CDT THU MAY 31 2012/
AVIATION...06Z TAF ISSUANCE...
OUTSIDE OF SOME PATCHY FOG BEFORE DAYBREAK...VFR CONDITIONS ARE EXPECTED
THROUGH THE NEXT 24 HOURS AS HIGH PRESSURE DOMINATES THE REGION.
HIGH CLOUDS ACROSS THE SRN TERMINALS WILL CONTINUE TO SPREAD
FURTHER SOUTH THROUGH THE OVERNIGHT. EXPECT A MID LEVEL CU FIELD
TO DEVELOP BY MID MORNING THURSDAY WITH SCT-BKN040 CIGS POSSIBLE.
CLOUDS SHOULD DISSIPATE BY LATE AFTERNOON/EARLY EVENING AND REMAIN
CLEAR INTO THE LATE EVENING THUR. WINDS WILL CONTINUE TO BE LIGHT
AND VARIABLE.
PREV DISCUSSION... /ISSUED 221 PM CDT WED MAY 30 2012/
SHORT TERM...MASSIVE CU FIELD COVERED THE FA AT 19Z...BUT SOME
EROSION WAS OCCURRING IN THE NW CORNER OF THE FA AS SFC HIGH WAS
WORKING ITS WAY ACROSS THE WESTERN GREAT LAKES AND NORTHERN
PLAINS. ADDITIONAL CLOUDS WERE ARRIVING FROM THE W FROM AN AREA OF
CONVECTION THAT WAS MOVING OVER THE DAKOTAS. EXPECT THIS CLOUD
COVER TO ERODE WITH THE LOSS OF DAYTIME HEATING. HOWEVER...UPPER
LEVEL TROF IS PROGGED TO DROP THROUGH THE FA TONIGHT. ALL MODELS
AGREE ON THIS AND CLOUDS MAY HANG ON A BIT LONGER OVER THE
SOUTHERN THIRD OF THE FA WHERE MODEL RH PROFILES SUGGEST MORE
MOISTURE/CLOUDS. AS SUCH...MIN TEMPS HAVE BEEN BUMPED UP. COLDEST
AIR IS PROGGED TO BE OVER NW WI BY 12Z THURSDAY WITH WEAK WAA OVER
THE REST OF THE FA. HAVE REMOVED THE MENTION OF WIDESPREAD FROST
AND HAVE PATCHY FROST WORDING MAINLY N OF HIGHWAY 2 IN MN AND E OF
HIGHWAY 63 IN NW WI AND AWAY FROM LAKE SUPERIOR FROM 09Z TO 12Z.
BAGGY UPPER LEVEL TROF WILL BE IN THE VCNY OF THE FA ON THURSDAY
WITH HIGH PRESSURE AT THE SFC. PCPN WILL BE WELL S OF THE AREA...BUT
CLOUDS WILL HANG AROUND THE SOUTHERN TIER OF THE FA.
REGARDLESS...MAX TEMPS WERE BUMPED UP WITH CONTINUING WAA.
THE AFOREMENTIONED BAGGY TROF MORPHS INTO A CLOSED LOW ALONG THE
LOWER GREAT LAKES WHILE ANOTHER UPPER TROF DROPS S OUT OF CANADA
TOWARDS THE NORTHERN PLAINS THURSDAY NIGHT. THIS WILL LEAVE THE FA
IN A COL PATTERN AND ONE MORE PERIOD OF QUIET WEATHER.
LONG TERM...[FRIDAY - TUESDAY]
FRIDAY SHOULD BEGIN WITH A LOW PRESSURE SYSTEM NEAR OHIO...HIGH
PRESSURE OVER THE UPPER MIDWEST...AND A TROUGH MOVING THROUGH THE
NORTHERN PLAINS. SUNNY SKIES MAY GREET THE NORTHLAND FRIDAY
MORNING...BUT THERE WILL LIKELY BE INCREASING CLOUD COVER FROM THE
WEST AS THE TROUGH MOVES THROUGH THE NORTHERN PLAINS TOWARDS THE FA.
CHANGED THE FRIDAY FORECAST TO DRY SINCE THE GFS/ECMWF/GEM/NAM
GENERALLY KEEP PCPN ASSOCIATED WITH THE TROUGH WEST OF THE FA.
FRIDAY NIGHT THROUGH THE WEEKEND COULD SEE SHOWERS AND STORMS ACROSS
THE NORTHLAND AS THAT TROUGH MOVES THROUGH THE NORTHLAND...AND THEN
NORTHWEST FLOW DEVELOPS AS A LOW EAST OF LAKE SUPERIOR HOVERS FOR A
COUPLE DAYS. THERE COULD BE MORE SHOWERS AND STORMS EARLY NEXT WEEK
WHEN A MID/UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL US...BUT IT
WILL DEPEND ON HOW FAR EAST A SURFACE LOW MOVES INTO THE NORTHERN
PLAINS. TEMPERATURES THROUGH THE PERIOD SHOULD BE NEAR OR SLIGHTLY
ABOVE NORMAL.
&&
.POINT TEMPS/POPS...
DLH 66 44 69 47 / 0 10 10 10
INL 68 43 72 47 / 0 10 10 10
BRD 69 44 72 49 / 0 10 10 20
HYR 68 40 74 45 / 0 10 10 10
ASX 63 40 69 45 / 0 10 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ010>012-
018>021-026-037.
WI...FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR WIZ001>004-008-
009.
LS...NONE.
&&
SHORT TERM...GRANING
LONG TERM....KKHazardous weather outlook, May 30, 3:52 AM CDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 352 AM CDT WED MAY 30 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-311115- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 352 AM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FLOODING IS OCCURRING ACROSS PARTS OF THE NORTHLAND...AND WILL CONTINUE DO SO OVER THE COMING DAYS. SOME RIVERS ARE CONTINUING TO RISE DUE TO RECENT HEAVY RAINS...INCLUDING THE ST. LOUIS RIVER AT SCANLON AND THE MISSISSIPPI RIVER AT AITKEN...BRAINERD...AND FORT RIPLEY. ALSO...THERE IS SOME RIVER AND AREAL FLOODING IN SOUTHERN CARLTON AND PINE COUNTIES...SUCH AS ALONG THE SHORES OF MOOSEHEAD LAKE AT MOOSE LAKE...AND DOWNSTREAM ALONG THE KETTLE RIVER. AREAS OF FROST WILL BE FOUND THIS MORNING ACROSS THE IRON RANGE AND BORDERLAND REGIONS OF NORTHEAST MINNESOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-311115- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 352 AM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:02 PM CDT | Frost Advisory | DLH | Ashland, Bayfield, Iron, Price, Sawyer, Washburn | 16 hr |
Nearby
Frost Advisories in Wisconsin, 2012Frost Advisories in Minnesota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.